PDA

View Full Version : Mnd -icu-



Abdulaziz
22nd April 2019, 08:12
Hello

My father diagnosed with MND in 2018, and in April 2019 he got Pneumonia which affected on his breathing muscle, so they put ventilation tube through mouth and they decided to do tracheotomy for him, but i notice my father his legs / hands not moving smoothly before come to hospital -ICU- he can be able to move easily. could be that because some medicines or drugs that give to him cause some interferences?, if someone from you see like this?, or if there are medicines could effect on this situation? please inform me so i can discuss with Drs

Thanks

Terry
22nd April 2019, 12:59
Hi Abdulaziz and welcome to the forum;

Sorry to hear about your dad's present difficulties and hope his lungs are now clear.

As you are probably aware that Mnd can affect legs and hands and it is probably a combination of not moving and Mnd that has caused it but the drugs might have contributed.

Hopefully he can now get moving and regain some of what his lost.

Best wishes, Terry

MNDConnect
24th April 2019, 09:26
Hello Abdulaziz,
I was so sorry to hear that your father has been hospitalised due to him having developed pneumonia and now as a result of this he has had a tracheostomy to support his breathing. This must be a terribly stressful and difficult time for you and your family.
As Terry rightfully states, MND can indeed affect the muscles in the legs and hands. However, as the deterioration in your father's movement appeared to coincide with him becoming very unwell, this is most probably due to a combination of factors, which may include his medication. I wondered if it would be possible to discuss your concerns with the Doctors and nurses that are caring for your father, as they may be able to tell you more about your his condition.
I do hope this is helpful, however please do not hesitate to contact us again for further information or support.
Please feel free to contact us via this forum. Alternatively, we can be contact via email at mndconnect@mndassociation.org or by phone on 0808 8026262, Monday to Friday from 9am to 5pm and 7pm to 10.30pm.
Kind regards
Ruth

Abdulaziz
24th April 2019, 13:41
Hello

Thank you for your kind reply
I already informed Doctors about muscles rigidity that's happened after patient came to ICU and I suspect on medicines interactions, but they said this is because MND, I am sure this not for MND because before came to hospital in one week he was walking and muscles have flexibility.
I have medicines that patient took, if I provide these medicines to you could you inform me if these medicines could cause muscles rigidity or coma as interactions based on your experience on this disease?

your help is very appreciated

Thanks

MNDConnect
24th April 2019, 14:31
Dear Abdulaziz,
Your father's doctors should be able to answer whether the medications he is taking could make his muscles feel weaker, affecting his ability to walk.
A prolonged stay in hospital can affect people's mobility and because your father has been very poorly he is going to feel much weaker than he did before.
This will possibly improve as he gets stronger, however you may find when your father is discharged that he does not have the same amount of flexibility in his muscles as he had before he was admitted.
This is because spending a long time immobile can result in a deterioration in the strength of the muscles.
If you have any further questions please do not hesitate to ask.
Kind regards
Jacqui Anderson
Senior MND Adviser

Abdulaziz
25th April 2019, 07:07
Hello

Are there any medicines/drugs for this disease I read about Railutuk, Daravone, Radivaca..etc, but based on your experience is there any thing the patient can do to improve and recovery his health;

thank you for your support

MNDConnect
25th April 2019, 09:21
Dear Abdulaziz,

At the present time Riluzole or Rilutek is the only medication licensed to treat MND which has been shown in studies to slow down the progression rate of the disease.
This drug has to be prescribed by a Neurologist or Consultant, it can help to slow down the progression of the condition but only by a small amount of time. Unfortunately Riluzole will not be able to improve any of your father's existing symptoms.
Edaravone (also known as Radicutt) is a treatment which is not licensed in the UK although it is licensed in the USA. Small studies have shown that this drug may have a beneficial effect on a small subset of people, however further studies are required to enable researchers to determine its potential benefits for everyone with MND. Edaravone needs to be administered via infusion although a Dutch company are working on an oral form of the drug.
There are many unproven treatments which for some people can provide relief from some of the symptoms of MND, please visit the web link below, this takes you to the ALS Untangled website which describes many of the unproven treatments which you may want to look into.
Please be aware though that there is no scientific evidence to suggest any of the unproven treatments will have a beneficial effect for your father.
http://www.alsuntangled.com/completed.html
With kind regards
Jacqui Anderson
Senior MND Connect Adviser

bakeit Forum